MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 20MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 20MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036182050
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device not returned.
 
Event or Problem Description
It was reported that when advancing the subject 5th coil through the microcatheter, resistance was encountered and the coil got stuck; therefore, the coil was removed.Upon removal from the microcatheter, the subject coil was broken.Another coil was used to complete the procedure.No patient consequences reported due to this event.
 
Additional Manufacturer Narrative
Expiration date: added.Manufacturing date: added.The electronic device history record (edhr) review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, visual, dimensional and functional testing could not be performed.The reported issue is covered in the device directions for use.The risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The product was not returned, however, additional information indicated that intermittent flush was used during the procedure and it is likely that the failure to apply continues flush may have caused the reported friction leading to the reported fracture of the main coil.As per the dfu "warning: in order to achieve optimal performance of the target detachable coil system and to reduce the risk of thromboembolic complications, it is critical that a continuous infusion of appropriate flush solution be maintained between a) the femoral sheath and guiding catheter, b) the 2-tip microcatheter and guiding catheters, and c) the 2-tip microcatheter and stryker neurovascular guidewire and delivery wire.Continuous flush also reduces the potential for thrombus formation on, and crystallization of infusate around, the detachment zone of the target detachable coil." the investigation confirmed that there was an act or omission of an act that could have resulted in a different medical device response than intended by the manufacturer and/or expected by the user.Therefore, an assignable cause of user error has been assigned to this event.
 
Event or Problem Description

Brand Name
TARGET XXL 360 20MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key9079072
Report Number3008881809-2019-00279
Device Sequence Number2976323
Product Code HCG
UDI-Device Identifier07613327128345
UDI-Public07613327128345
Combination Product (Y/N)N
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2022
Device Catalogue NumberM0036182050
Device Lot Number21234614
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer10/09/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROGRATE MICROCATHETER (TERUMO MEDICAL)